Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 20, 2005, 3:30 AM CDT for Warren County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 3:30 AM CDT (08:30 UTC)
- Expired
- May 20, 2005, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Warren County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 200843
FFWLMK
KYC227-201145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EDT FRI MAY 20 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CONTINUED A
* FLASH FLOOD WARNING FOR...
WARREN COUNTY IN SOUTH CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF BOWLING GREEN
* UNTIL 745 AM EDT(645 AM CDT)
* AT 430 AM EDT(330 AM CDT)...A NUMBER OF ROADWAYS AROUND THE CITY
OF BOWLING GREEN CONTINUE TO HAVE WATER OVER THEM...SOME TO A
DEPTH OF TWO FEET. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL
MOVE ACROSS WARREN COUNTY IN THE PREDAWN.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHS GROVE...ROCKFIELD...RIVERSIDE...RICH POND...RICHARDSVILLE...
PLUM SPRINGS...PLANO...OAKLAND...HADLEY...BOYCE AND ALVATON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.
LAT...LON 3717 8658 3704 8665 3690 8663 3684 8654
3681 8639 3691 8624 3705 8614 3714 8640
$$
DK1 follow-up statement
000
WGUS73 KLMK 201152
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 AM EDT FRI MAY 20 2005
KYC227-201201-
WARREN KY-
751 AM EDT FRI MAY 20 2005
...THE FLASH FLOOD WARNING FOR WARREN COUNTY EXPIRED AT 745 AM
EDT(645 AM CDT)...
WATER A COUPLE FEET IN DEPTH OVER SOME ROADS IN BOWLING GREEN DURING
THE WEE HOURS OF THE NIGHT RECEDED.
LAT...LON 3717 8658 3704 8665 3690 8663 3684 8654
3681 8639 3691 8624 3705 8614 3714 8640
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 20, 2:55 AM CDT, 35 minutes earlier.
Area forecast discussion, May 20, 2:55 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 355 AM EDT FRI MAY 20 2005 .SHORT TERM (TODAY THROUGH SUNDAY)... NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ACROSS FA EARLY THIS MORNING BUT THEY HAVE BEEN SHOWING A TREND TO DECREASE PAST HOUR OR SO. STILL THE POTENTIAL FOR HEAVY RAIN AND ADDITIONAL FLASH FLOODING EXISTS AND HAVE EXTENDED FLASH FLOOD WATCH THROUGH THE MORNING HOURS. NEW SEVERE THUNDERSTORM WATCH COVERS WESTERN AND SOUTHERN COUNTIES IN FA. LAST AND STRONGER SHORTWAVE WILL MOVE SOUTH THROUGH FA THIS MORNING. THUS WILL LEAVE HIGHER POPS ACROSS THE SOUTH THROUGH THE EARLY MORNING HOURS THEN WILL LOWER POPS MORE RAPIDLY DURING THE LATE MORNING AND EARLY AFTERNOON. MAIN PROBLEM THIS FORECAST IS THE RAIN AND THUNDERSTORMS ACROSS THE AREA THIS MORNING AS DISCUSSED ABOVE. ONCE THE DEEPER SHORT WAVE AND ACCOMPANYING COLD FRONT DROP SOUTH OF KENTUCKY...DRIER AIR WILL SPREAD ACROSS THE AREA WITH DRY WEATHER ACROSS THE FA THROUGH THE DAYTIME HOURS ON SUNDAY. LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)... HAVE NOT MADE CHANGES TO EXTENDED ATTM. PREVIOUS DISCUSSION... MODELS HAVE BEEN COMING INTO BETTER AGREEMENT WITH FORMATION OF REX BLOCK ACROSS NEW ENGLAND FOR THE EARLY PART OF NEXT WEEK. UPPER HIGH IS EXPECT TO PERSIST NEAR THE LABRADOR STRAIT...WHILE A CLOSED LOW IS EXPECTED FARTHER SOUTH ACROSS NEW ENGLAND. WITH THIS STAGNANT PATTERN...AND WITH A RIDGE ACROSS THE DESERT SOUTHWEST. NORTHWEST FLOW WILL BECOME ESTABLISHED ACROSS THE LOWER OHIO VALLEY. A COLD FRONT EXPECTED LATE SUNDAY INTO MONDAY WILL BRING A REINFORCING SHOT OF COOL AIR...WHICH WILL DROP MONDAYS TEMPERATURES CONSIDERABLY FROM THOSE OF SUNDAY. GFS IS THE STRONGEST AND FARTHEST WEST WITH THE POSITION OF THE CLOSED LOW MONDAY AND TUESDAY...RETROGRADING THE CENTER OF THE LOW WESTWARD OVER NEW YORK. IF THIS VERIFIES...BOTH MONDAY AND TUESDAY WILL TREND COOLER WITH QUITE A BIT OF CLOUDS. FOR NOW...FEEL THAT ECMWF MODEL HAS BETTER...FARTHER EAST...HANDLE ON ULTIMATE POSITION OF CLOSED LOW. FOLLOWING ECMWF CHOICE...WILL GO WITH PARTLY CLOUDY AND SEASONAL TEMPERATURES MONDAY AND TUESDAY. MORE ZONAL FLOW WILL RE-ESTABLISH ITSELF ACROSS LOWER OHIO VALLEY WEDNESDAY AND THURSDAY...WITH SLIGHTLY WARMER TEMPERATURES ACROSS THE REGION. WILL CONTINUE A CHANCE OF CONVECTION WEDNESDAY NIGHT AND THURSDAY AS A DISTURBANCE MOVES EAST OF THE LOWER MISSOURI VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...FLASH FLOOD WATCH UNTIL 11 AM EDT OR 10 AM CDT. .KY...SEVERE THUNDERSTORM WATCH UNTIL 10 AM EDT/900 AM CDT/EST FOR WESTERN AND SOUTHERN PARTS OF CWA. FLASH FLOOD WATCH ENTIRE CWA FOR THIS MORNING. && SCHOLZ
Hazardous weather outlook, May 20, 3:30 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT FRI MAY 20 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 430 AM EDT FRI MAY 20 2005/330 AM CDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS MORNING...PRIMARILY ACROSS CENTRAL KENTUCKY...WITH MORE PERIODS OF HEAVY RAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS MORNING AND FLASH FLOODING IS OCCURRING OVER PARTS OF SOUTH CENTRAL KENTUCKY EARLY THIS MORNING. A FEW STORMS COULD PRODUCE HAIL AND DAMAGING WINDS OVER PARTS OF CENTRAL KENTUCKY THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY NIGHT AND MONDAY AS WELL AS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. USE E-SPOTTER ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE DK
In the hours before
Local storm report, May 19, 11:29 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1229 AM EDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM HAIL HUNTINGBURG 38.30N 86.96W
05/20/2005 0.75 INCH DUBOIS IN TRAINED SPOTTER
&&
MRCLocal storm report, May 19, 11:34 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1234 AM EDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM TSTM WND DMG WAYNESBURG 37.33N 84.68W
05/19/2005 LINCOLN KY LAW ENFORCEMENT
THE ROOF WAS BLOWN OFF A HOME.
&&
MRCLocal storm report, May 20, 12:15 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 AM EDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLOOD MUNFORDVILLE 37.28N 85.90W
05/20/2005 HART KY LAW ENFORCEMENT
REPORTS OF FLOODING COUNTYWIDE RELAYED BY STATE POLICE
POST IN BOWLING GREEN. EXACT LOCATIONS AND MAGNITUDE
UNKNOWN AT THIS TIME.
&&Local storm report, May 20, 12:19 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 AM EDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLOOD MUNFORDVILLE 37.28N 85.90W
05/20/2005 HART KY LAW ENFORCEMENT
REPORTS OF FLOODING IN SOME SPOTS RELAYED BY STATE POLICE
POST IN BOWLING GREEN. EXACT LOCATIONS AND MAGNITUDE
UNKNOWN AT THIS TIME.
&&Local storm report, May 20, 1:32 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 AM EDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM FLOOD BOWLING GREEN 36.97N 86.44W
05/20/2005 WARREN KY LAW ENFORCEMENT
A NUMBER OF ROADWAYS HAVE WATER OVER THEM IN THE CITY OF
BOWLING GREEN...THE NORMALLY PRONE SPOTS. WATER DEPTHS OF
NEAR TWO FEET REPORTED IN SPOTS. EXACT LOCATIONS UNKNOWN.
&&Local storm report, May 20, 1:38 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 AM EDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM FLOOD HORSE CAVE 37.17N 85.91W
05/20/2005 HART KY LAW ENFORCEMENT
FLOODED ROADWAYS REPORTED. ALSO IN THE MUNFORDVILLE AREA.
&&The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:12 PM CDT | Flash Flood Warning | LMK | Franklin | 93 min |
| May 19, 7:15 PM CDT | Severe Thunderstorm Warning | LMK | Nicholas | 30 min |
| May 19, 7:31 PM CDT | Flash Flood Warning | LMK | Anderson, Bourbon, Bullitt, Clark, Fayette, Franklin and 10 more | 119 min |
| May 19, 7:35 PM CDT | Severe Thunderstorm Warning | LMK | Fayette | 25 min |
| May 19, 7:50 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 40 min |
| May 19, 7:57 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 63 min |
| May 19, 8:16 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 44 min |
| May 19, 8:18 PM CDT | Tornado Warning | LMK | Logan | 49 min |
| May 19, 8:35 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 40 min |
| May 19, 8:50 PM CDT | Flash Flood Warning | LMK | Boyle, Garrard, Larue, Lincoln, Madison, Marion and 3 more | 3 hr |
| May 19, 8:56 PM CDT | Severe Thunderstorm Warning | LMK | Nelson | 49 min |
| May 19, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 47 min |
| May 19, 9:04 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 64 min |
| May 19, 9:15 PM CDT | Severe Thunderstorm Warning | LMK | Marion | 46 min |
| May 19, 9:27 PM CDT | Flash Flood Warning | LMK | Anderson, Bullitt, Clark, Fayette, Franklin, Jefferson and 4 more | 2 hr |
| May 19, 9:34 PM CDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 116 min |
| May 19, 11:40 PM CDT | Flash Flood Warning | LMK | Grayson, Hart | 2 hr |
| May 20, 12:21 AM CDT | Flash Flood Warning | LMK | Allen, Barren, Clinton, Cumberland, Metcalfe, Monroe | 84 min |
| May 20, 1:29 AM CDT | Flash Flood Warning | LMK | Warren | 2 hr |
| May 20, 1:46 AM CDT | Flash Flood Warning | LMK | Barren, Edmonson, Grayson, Hart | 3 hr |
| May 20, 4:45 AM CDT | Flash Flood Warning | LMK | Barren, Edmonson, Grayson, Hart | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.